Alert archive / New York / Wind Advisories in 2019
Wind Advisory 3, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Jan 27, 2019, 3:13 AM EST for Franklin County, St. Lawrence County, New York. It took effect at Jan 27, 2019, 9:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2019, 3:13 AM EST (08:13 UTC)
- In effect from
- Jan 27, 2019, 9:00 AM EST
- Expired
- Jan 27, 2019, 2:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 117 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WWUS71 KBTV 270813 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 313 AM EST Sun Jan 27 2019 NYZ026-027-087-272000- /O.NEW.KBTV.WI.Y.0003.190127T1400Z-190127T2000Z/ Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Malone, Ogdensburg, Potsdam, and Gouverneur 313 AM EST Sun Jan 27 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 9 AM this morning to 3 PM EST this afternoon. * LOCATIONS...The Saint Lawrence Valley in New York. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will pick up rapidly after daybreak with the strongest gusts occurring around mid day today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 46 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Deal
1 follow-up statement
292 WWUS71 KBTV 271930 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 230 PM EST Sun Jan 27 2019 NYZ026-027-087-272030- /O.CAN.KBTV.WI.Y.0003.000000T0000Z-190127T2000Z/ Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence- Including the cities of Massena, Malone, Ogdensburg, Potsdam, and Gouverneur 230 PM EST Sun Jan 27 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory for the St. Lawrence Valley. Winds will remain gusty this afternoon and evening but strong wind gusts in excess of 40 mph are no longer anticipated. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:11 PM EST, 6 hours 2 minutes earlier.
Area forecast discussion, Jan 26, 9:11 PM EST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Burlington VT 911 PM EST Sat Jan 26 2019 .SYNOPSIS... Isolated lake effect snow showers will gradually wane after sunset with mainly quiet conditions expected tonight. A cold front will bring another round of widespread snow showers and possible snow squalls Sunday along with gusty south to southwesterly winds. After another brief period of dry weather under high pressure Monday, our active pattern continues with several chances for more light snow through mid-week and a return of bitterly cold temperatures and wind chills for the end of the week. && .NEAR TERM /UNTIL 10 AM SUNDAY MORNING/... As of 909 PM EST Saturday...The forecast remains in pretty good shape this evening. Clouds have dissipated over much of the region, leaving partly to mostly clear skies. This in turn has allowed temperatures to drop off a bit more than previously anticipated and brought the bulk of any snow shower activity to an end. Have updated temps, sky cover, and PoPs to match the latest trends, but most changes were relatively minor. Previous discussion...Overall forecast for this evening and overnight is for generally quiet conditions though shallow diurnally/convectively driven lake effect snow showers which continued much of the day along a line from KART-KSLK-KPBG will take a few more hours to dissipate, likely after sunset with the loss of what little instability we have out there. Area webcams show accumulations during the day were negligible, and don't expect anything more than a dusting from whatever fall late this afternoon through the evening. For temps, expect a drop to overnight lows in the single digits through midnight to about 3AM before south/southwesterly flow begins to increase ahead of our next system which will allow surface temps to then gradually rise into the teens across VT and the northern Adirondacks, and low 20s in the St. Lawrence Valley. Sunday continues to look like a rather active day as a strong surface cold front and pre-frontal trough look to track across the North Country. Ahead of these features, forecast soundings continue to indicate the development of a shallow but well mixed layer along with fairly steep low level lapse rates that will aid in a 925mb jet of 40-50kts mixing to the surface with widespread wind gusts in the 25-35kt range expected. Scattered morning warm air advection snow showers become more widespread by the early afternoon and thereafter the NAMnest and our locally run 4km WRF continue to show the potential for a line of snow squalls tracking west to east along the pre-frontal trough with SBCapes in the 50-100 J/kg range. Timing the squalls is difficult at this time, but my best guess would be from around 1-3PM across northern New York, 3-5PM in the Champlain Valley, and 5-7PM across eastern Vermont where severely reduced visibilities and a quick couple of inches of snow accumulation are possible. Behind the trough passage Sunday evening, the actual cold front drops through the region Sunday night with potentially some additional isolated snow showers, but in general drier conditions should prevail. Temperatures will fall steadily behind the boundary with Monday morning lows back in the single digits above (VT) and below (NY) zero. && .SHORT TERM /10 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... As of 245 PM EST Saturday...Quiet and seasonably cold on Monday under a brief spell of high pressure. Temperatures to run about 10 degrees below late January norms (15 to 25) under light winds and partly to mostly sunny skies. By Monday night approach of our next shortwave will spread increasing clouds across the area. Better dynamical forcing and moisture associated with this system should stay largely west through the night. Thus higher PoPs for shsn and/or light snows will be offered across northern New York counties accordingly where light accumulations will be possible. Low temperatures should average close to seasonal norms in the positive single digits to around 10 above for most spots. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 245 PM EST Saturday...Aforementioned shortwave then tracks across the area on Tuesday into Tuesday evening with widespread light snows expected. Some indication from this morning's GFS that a mid-level warm nose may intrude into portions of southern VT Tuesday afternoon with potential mixed precipitation, but this appears to be in the minority of solutions at this point. Fairly robust southerly flow on the front end of this system should ensure typical orographic enhancement/shadowing through 00Z Wed, though by Tuesday evening a surface wave riding along the associated arctic frontal boundary should lead to some re- blossoming of QPF and snows across the eastern half of the area. An initial estimation suggest accumulations in the Monday night through Tuesday night time frame should average several inches across the area with some potential for heavier accumulations across VT should the most recent GFS and ECMWF deterministic solutions verify. Time will tell. In the wake of this system much colder air will push into the area behind the arctic frontal boundary. Mean synoptic flow will trend mainly westerly over time, which should light up the Lake Ontario snow belts into late week. Some downstream transport into VT is also expected, but heavier totals should be confined to the mean snow belts where significant accumulations will be possible. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Through 00Z Monday...Mainly VFR conditions are expected through tonight. After 12Z, snow showers will develop from southwest to northeast across the region with widespread MVFR/IFR likely by 18Z. Variable winds generally less than 8kts through the overnight will increase markedly after 12Z from the SSW with sustained values in the 12-16kt range and gusts 25-35kts. Outlook... Sunday Night: VFR. Slight chance SHSN. Monday: VFR. NO SIG WX. Monday Night: VFR. Chance SHSN. Tuesday: Mainly VFR, with local MVFR and IFR possible. Likely SN, Chance SHSN. Tuesday Night: Mainly VFR, with areas MVFR and IFR possible. Definite SN, Likely SHSN. Wednesday: Mainly VFR, with local MVFR possible. Chance SHSN. Wednesday Night: VFR. Chance SHSN. Thursday: VFR. Chance SHSN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Lahiff NEAR TERM...Hastings/Lahiff SHORT TERM...JMG LONG TERM...JMG AVIATION...Lahiff/Neiles
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 9:34 AM EST | Special Weather Statement | BTV | St. Lawrence | 41 min |
| Jan 27, 10:30 AM EST | Special Weather Statement | BTV | St. Lawrence | 60 min |
| Jan 27, 12:12 PM EST | Special Weather Statement | BTV | Clinton | 63 min |
| Jan 27, 1:06 PM EST | Snow Squall Warning | BTV | Clinton, Essex, Franklin | 54 min |
| Jan 27, 2:05 PM EST | Snow Squall Warning | BTV | Clinton, Essex | 55 min |
| Jan 27, 2:56 PM EST | Snow Squall Warning | BTV | Essex | 64 min |
Nearby
Wind Advisories in New York, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.